ICD-10 Diagnosis Code T50.901S

Poisoning by unsp drug/meds/biol subst, accidental, sequela

Diagnosis Code T50.901S

ICD-10: T50.901S
Short Description: Poisoning by unsp drug/meds/biol subst, accidental, sequela
Long Description: Poisoning by unspecified drugs, medicaments and biological substances, accidental (unintentional), sequela
This is the 2018 version of the ICD-10-CM diagnosis code T50.901S

Valid for Submission
The code T50.901S is valid for submission for HIPAA-covered transactions.

Replaced Code Additional informationCallout TooltipReplaced Code
The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2017. This codes was replaced for the FY 2018 (October 1, 2017-September 30, 2018).

This code was replaced in the 2018 ICD-10 code set with the code(s) listed below.
  • K59.03 - Drug induced constipation

Code Classification
  • Injury, poisoning and certain other consequences of external causes (S00–T98)
    • Poisoning by, adverse effect of and underdosing of drugs, medicaments and biological substances (T36-T50)
      • Diuretics and oth and unsp drug/meds/biol subst (T50)

Information for Medical Professionals

Diagnostic Related Groups
The diagnosis code T50.901S is grouped in the following Diagnostic Related Group(s) (MS-DRG V34.0)

  • 922 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITH MCC
  • 923 - OTHER INJURY, POISONING AND TOXIC EFFECT DIAGNOSES WITHOUT MCC

Convert to ICD-9 Additional informationCallout TooltipGeneral Equivalence Map
The ICD-10 and ICD-9 GEMs are used to facilitate linking between the diagnosis codes in ICD-9-CM and the new ICD-10-CM code set. The GEMs are the raw material from which providers, health information vendors and payers can derive specific applied mappings to meet their needs.

Present on Admission (POA) Additional informationCallout TooltipPresent on Admission
The Present on Admission (POA) indicator is used for diagnosis codes included in claims involving inpatient admissions to general acute care hospitals. POA indicators must be reported to CMS on each claim to facilitate the grouping of diagnoses codes into the proper Diagnostic Related Groups (DRG). CMS publishes a listing of specific diagnosis codes that are exempt from the POA reporting requirement.

The code T50.901S is exempt from POA reporting.

Synonyms
  • Accidental drug overdose
  • Accidental over-the-counter product overdose
  • Accidental poisoning
  • Accidental poisoning caused by central nervous system drug
  • Accidental poisoning caused by drugs, medicines and biologicals
  • Acidifying agent poisoning
  • Acquired platelet function disorder
  • Acquired thrombotic thrombocytopenic purpura
  • Acute drug overdose
  • Alkalizing agent poisoning
  • Aplastic anemia due to drugs
  • Autoimmune thrombocytopenia
  • Biological substance poisoning
  • Capillary thrombosis
  • Chronic drug overdose
  • Drug AND/OR toxin-induced diarrhea
  • Drug induced optic neuropathy
  • Drug induced thrombotic thrombocytopenic purpura
  • Drug interference with thyroid-binding globulin
  • Drug-induced immune thrombocytopenia
  • Drug-induced toxic erythema
  • Exanthematous disorder
  • Late effect of poisoning due to drug, medicinal AND/OR biological substance
  • Lipotropic drug poisoning
  • Non-infective diarrhea
  • Over the counter product overdose
  • Overdose of illicit drug
  • Over-the-counter product poisoning
  • Pathological drug intoxication
  • Perinatal jaundice from maternal transmission of drug or toxin
  • Platelet dysfunction caused by drugs
  • Poisoning caused by alkalinizing agent
  • Poisoning caused by central nervous system drug
  • Poisoning caused by dietetic drug
  • Poisoning caused by pharmaceutical adjunct
  • Scleroderma-like reaction caused by poison
  • Secondary aplastic anemia
  • Secondary autoimmune thrombocytopenia
  • Skin lesion due to drug overdose
  • Suicide by self-administered drug
  • Thrombotic microangiopathy
  • Thrombotic thrombocytopenic purpura
  • Thyroid hormone binding abnormality
  • Thyroid-binding globulin abnormality
  • Toxic cytopenia
  • Toxic erythema
  • Toxic erythema
  • Toxic optic neuropathy
  • Toxic urticated erythema
  • Toxic urticated erythema caused by drug
  • Toxicoderma
  • Vaccine, immunoglobulins and antisera overdose

Information for Patients


Medication Errors

Medicines cure infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the doctor's office, at the pharmacy, or at home. You can help prevent errors by

  • Knowing your medicines. Keep a list of the names of your medicines, how much you take, and when you take them. Include over-the-counter medicines, vitamins, and supplements and herbs. Take this list to all your doctor visits.
  • Reading medicine labels and following the directions. Don't take medications prescribed for someone else.
  • Taking extra caution when giving medicines to children.
  • Asking questions. If you don't know the answers to these questions, ask your doctor or pharmacist.
    • Why am I taking this medicine?
    • What are the common problems to watch out for?
    • What should I do if they occur?
    • When should I stop this medicine?
    • Can I take this medicine with the other medicines on my list?

Centers for Disease Control and Prevention

  • 6 Tips to Avoid Medication Mistakes (Food and Drug Administration)
  • How and when to get rid of unused medicines (Medical Encyclopedia)
  • Keeping your medications organized (Medical Encyclopedia)
  • Medication safety during your hospital stay (Medical Encyclopedia)
  • Medication safety: Filling your prescription (Medical Encyclopedia)
  • Storing your medicines (Medical Encyclopedia)
  • Taking medicine at home - create a routine (Medical Encyclopedia)


[Read More]
Previous Code
Previous Code T50.901D
Next Code
T50.902 Next Code